Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have the rash associated with viramune and I am worried. Should I be?
Dec 18, 2009

I took atripla for about a year and all of a sudden I became completly depressed. My Dr. switched my meds to viramue and truvada. I was on both drugs for about 5-6 weeks and the drugs seemed to be working without any negative reactions. So, my Dr. increased my Viramune (as recommended) and a week later I got the rash. It was mild at first and only on my face. After about 3 days it flared up and covered my entire body. My dr. immediately took me off the viramune and now I am only taking the truvada and benadryl. I have been to see my Dr. and have my liver monitored every other day now and the tests on my liver are good. My concern is that it has now been 9 days and the rash has not gone away or even shown signs of getting better. How long does the rash usually last, and should I be worried???

Thanks,

JS in Phoenix

Response from Dr. Henry

Rash can take weeks to resolve. Concern is greater if liver damage occurs and/or eyes/mouth/lungs (mucousal surfaces) are involved. May want to consider adding another drug such as a boosted PI or raltegravir depending on past treatment history and availability. KH



Previous
medication
Next
Pain Medications suggestions? I have massive amount of Pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement